Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 23, 2009, 6:42 PM CDT for Pottawatomie County, Kansas. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 6:42 PM CDT (23:42 UTC)
- Expired
- Mar 23, 2009, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 50 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:50 PM CDT | HAIL 1 | 6 Wsw Westmoreland, KS | |
| Mar 23, 6:52 PM CDT | HAIL 1 | Westmoreland, KS | |
| Mar 23, 7:00 PM CDT | HAIL 0.75 | 5 Sse Wheaton, KS | |
| Mar 23, 7:05 PM CDT | HAIL 0.88 | 5 Sse Wheaton, KS | |
| Mar 23, 7:07 PM CDT | HAIL 1 | N Onaga, KS | |
| Mar 23, 7:13 PM CDT | HAIL 0.5 | 3 Nnw St. George, KS | |
| Mar 23, 7:29 PM CDT | HAIL 0.88 | 9 Ssw Onaga, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -529 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 232342
SVRTOP
KSC149-240030-
/O.NEW.KTOP.SV.W.0028.090323T2342Z-090324T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
* UNTIL 730 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF WESTMORELAND...OR 8 MILES NORTH OF MANHATTAN...
MOVING NORTHEAST AT 40 MPH. GOLFBALL SIZE HAIL WAS REPORTED JUST
NORTHWEST OF MANHATTAN WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
BLAINE...
WHEATON...
ONAGA...
HAVENSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3956 9603 3942 9603 3921 9642 3937 9669
3938 9669 3956 9640
TIME...MOT...LOC 2342Z 232DEG 37KT 3931 9657
$$3 follow-up statements
000
WWUS53 KTOP 232355
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
655 PM CDT MON MAR 23 2009
KSC149-240030-
/O.CON.KTOP.SV.W.0028.000000T0000Z-090324T0030Z/
POTTAWATOMIE-
655 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR POTTAWATOMIE COUNTY...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS
STORM WAS LOCATED OVER WESTMORELAND...OR 18 MILES NORTHEAST OF
MANHATTAN...MOVING NORTHEAST AT 45 MPH. QUARTER SIZE HAIL WAS
REPORTED IN WESTMORELAND AT 652 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHEATON AROUND 705 PM CDT...
ONAGA AROUND 710 PM CDT...
HAVENSVILLE AROUND 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
&&
LAT...LON 3956 9613 3955 9603 3943 9603 3942 9603
3926 9637 3945 9657 3956 9640 3956 9614
TIME...MOT...LOC 2353Z 232DEG 40KT 3940 9640
$$000
WWUS53 KTOP 240001
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT MON MAR 23 2009
KSC149-240030-
/O.CON.KTOP.SV.W.0028.000000T0000Z-090324T0030Z/
POTTAWATOMIE-
701 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN POTTAWATOMIE COUNTY...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTH OF WHEATON...OR 24 MILES NORTHEAST OF
MANHATTAN...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ONAGA AROUND 710 PM CDT...
HAVENSVILLE AROUND 715 PM CDT...
ANOTHER SEVERE THUNDERSTORM WILL MOVE INTO THE SOUTHWEST SIDE OF
POTTAWATOMIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
&&
LAT...LON 3956 9613 3955 9604 3955 9603 3944 9603
3936 9625 3953 9644 3956 9640 3956 9614
TIME...MOT...LOC 0001Z 232DEG 40KT 3945 9631
$$000
WWUS53 KTOP 240032
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
732 PM CDT MON MAR 23 2009
KSC149-240042-
/O.EXP.KTOP.SV.W.0028.000000T0000Z-090324T0030Z/
POTTAWATOMIE-
732 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POTTAWATOMIE
COUNTY HAS EXPIRED...
AT 732 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS EXPIRED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM AS IT MOVES NORTHEAST AT 50 MPH
ACROSS EAST CENTRAL AND NORTHEAST POTTAWATOMIE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
LAT...LON 3956 9613 3955 9604 3955 9603 3944 9603
3936 9625 3953 9644 3956 9640 3956 9614
TIME...MOT...LOC 0001Z 232DEG 40KT 3945 9631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:35 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 23, 3:35 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CDT MON MAR 23 2009 .DISCUSSION... PRIMARY CONCERNS IN THE FIRST PART OF THE FORECAST ARE STRONG GRADIENT SURFACE WINDS AND SEVERE WEATHER THREATS. STRONG SURFACE PRESSURE GRADIENT WITH 56 KT WIND AT 1500FT HAVE COMBINED TO PRODUCE HIGH WIND CONDITIONS ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS SHOULD DIMINISH THIS EVENING AS SURFACE FRONT COLD FRONT RACES EASTWARD AND THE ISOALLOBARIC COUPLET MOVES OFF TO THE NORTHEAST. CURRENT HIGH WIND WARNING EXPIRES AT 7 PM AND THIS LOOKS REASONABLE...HOWEVER...SOME COUNTIES IN THE FAR SOUTHEASTERN CWA MAY STILL HAVE VERY STRONG WINDS EARLY THIS EVENING. MAY HAVE TO EXTEND THE WARNING FOR A COUPLE HOURS IN THE FAR SOUTHEAST...BUT THE REST OF THE AREA SHOULD SEE WINDS DIMINISH BELOW HIGH WIND CRITERIA BY THE EXPIRATION TIME. INITIAL LINE OF THUNDERSTORMS IN THE WESTERN PORTION OF THE CWA SHOULD MOVE NORTH INTO NEBRASKA THIS AFTERNOON WITH INITIATION OF ADDITIONAL STORMS EXPECTED IN SOUTH CENTRAL KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING. SURFACE FRONT OVERTAKES THE DRYLINE IN NORTH CENTRAL KANSAS WITH THE THUNDERSTORMS EXPECTED TO BECOME MORE LINEAR AND THUS A DAMAGING WIND/HAIL THREAT NORTH OF I-70. FARTHER SOUTH...THE COLD FRONT WILL BE SLOWER TO OVERTAKE THE DRYLINE AND CONVECTION SHOULD REMAIN DISCRETE SUPERCELLS INTO THE EVENING HOURS BEFORE EVOLVING INTO A DAMAGING WIND THREAT LATE TONIGHT. THE FRONT HANGS UP IN SOUTHEASTERN KANSAS BEFORE SUNRISE TUESDAY. LINGERING SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE FAR SOUTHEASTERN PORTION OF THE CWA. IN CONTRAST...THE NORTHWESTERN PORTION OF THE CWA WILL HAVE SOME CLEARING AND TEMPS FALLING BACK INTO THE MID 30S TO LOWER 40S BY SUNRISE. ON TUESDAY...UPPER TROF SHIFTS EASTWARD DURING THE AFTERNOON. COULD BE A COOL BLUSTERY DAY...ESPECIALLY IN THE NORTHERN CWA WITH HIGHS IN THE LOWER 50S. TUESDAY NIGHT AND WEDNESDAY...ZONAL FLOW ALOFT WITH WEAK SURFACE HIGH BUILDING IN WILL ALLOW FOR A BRIEF BREAK BETWEEN SYSTEMS FOR OUR CWA. FOLLOWING A COOL MORNING WEDNESDAY WITH LOWS IN THE LOW TO MID 30S...HIGHS RECOVER INTO THE MID 50S TO LOWER 60S DURING THE AFTERNOON. NEXT UPPER LEVEL SYSTEM DROPS INTO THE FOUR CORNERS REGION BY THURSDAY NIGHT AND GRADUALLY LIFT NORTHEAST THROUGH THE SOUTHERN PLAINS THROUGH SATURDAY. UNSEASONABLY COOL TEMPERATURES AND SOME PRECIPITATION CHANCES WILL CONTINUE THROUGH THE PERIOD. INCLUDES A MIX OF RAIN AND SNOW IN THE NORTHERN PORTION OF THE CWA. STARK && .AVIATION... MAIN AVIATION FORECAST PROBLEMS RELATED TO WINDS THIS AFTERNOON...AND THUNDERSTORM CHANCES THIS EVENING. TIGHT SURFACE PRESSURE GRADIENT RESULTING IN WINDS OF 35 GUSTING TO NEAR 45 KTS AT TAF SITES THIS AFTERNOON. THIS SHOULD DECREASE AS SURFACE COLD FRONT APPROACHES THIS EVENING AND GRADIENT WEAKENS. WITH APPROACH OF FRONT...THUNDERSTORM CHANCES WILL INCREASE WITH A FEW HOURS OF STORMS POSSIBLE THIS EVENING. SOME SHOWERS MAY LINGER INTO THE EARLY MORNING HOURS BEFORE DRIER AIR IS ADVECTED IN FROM THE WEST AFTER MIDNIGHT. WHILE THERE MAY BE POSSIBLE IFR CONDITIONS WITH THE STORMS...HAVE MAINLY KEPT WITH MVFR TEMPO GROUPS FOR A FEW HOURS AROUND FRONTAL PASSAGE. WESTERLY WINDS AT SURFACE WILL RESULT IN DRYING OUT LATER TONIGHT AND VFR CONDITIONS THROUGH 18Z. && .TOP WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 7 PM MONDAY FOR KSZ008>012-020>024-035>040-054>056-058-059. &&
Hazardous weather outlook, Mar 23, 1:41 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 141 PM CDT MON MAR 23 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-241845- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 141 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED TO CONTINUE ACROSS THE ENTIRE OUTLOOK AREA THROUGH 7 PM CDT. A HIGH WIND WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. THESE STRONG WINDS HAVE ALSO CREATED A VERY HIGH FIRE DANGER THROUGHOUT THE OUTLOOK AREA. OUTDOOR BURNING SHOULD NOT BE ATTEMPTED. THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON ALONG THE DRYLINE AND MOVE EAST INTO NORTHEAST AND EAST CENTRAL KANSAS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. INSTABILITY AND STRONG WIND SHEAR WILL INITIALLY SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. LATER THIS AFTERNOON A COLD FRONT IS EXPECTED TO MOVE SOUTHEAST THROUGH THE OUTLOOK AREA CAUSING THE SUPERCELLS TO CONGEAL INTO A LINE MAINLY CAPABLE OF PRODUCING DAMAGING WINDS AND SOME LARGE HAIL. AREAS ALONG AND SOUTH OF INTERSTATE 70 LOOK TO HAVE THE MOST PROLONGED TORNADO THREAT FROM THIS AFTERNOON INTO THE EVENING HOURS BEFORE THE COLD FRONT APPROACHES. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF EAST CENTRAL KANSAS AS THE COLD FRONT IS EXPECTED TO STALL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. CAVANAUGH
In the hours before
Local storm report, Mar 23, 5:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
555 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 WNW WAKEFIELD 39.22N 97.02W
03/23/2009 E0.75 INCH CLAY KS TRAINED SPOTTER
LOTS OF PEA SIZE HAIL WITH THE LARGEST PENNY SIZE.
&&
JWLocal storm report, Mar 23, 6:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
609 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 NNE MOONLIGHT 39.07N 97.07W
03/23/2009 E1.00 INCH DICKINSON KS TRAINED SPOTTER
&&
JWLocal storm report, Mar 23, 6:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
610 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 1 NW JUNCTION CITY 39.04N 96.85W
03/23/2009 E1.00 INCH GEARY KS TRAINED SPOTTER
VISIBILITY REDUCED TO ZERO...A LOT OF QUARTER SIZED HAIL
FALLING.
&&
CAVANAUGHLocal storm report, Mar 23, 6:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
614 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM NON-TSTM WND DMG 3 SSW FAIRVIEW 39.81N 95.75W
03/23/2009 BROWN KS TRAINED SPOTTER
TREE LIMBS DOWNED AND GAS GRILL BLOWN ACROSS THE YARD.
&&
CAVANAUGHLocal storm report, Mar 23, 6:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
620 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 SE MILFORD LAKE 39.14N 96.90W
03/23/2009 E0.75 INCH GEARY KS TRAINED SPOTTER
0613 PM HAIL 2 SE MILFORD LAKE 39.14N 96.89W
03/23/2009 E0.88 INCH GEARY KS TRAINED SPOTTER
&&
JWLocal storm report, Mar 23, 6:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 NW MANHATTAN 39.20N 96.60W
03/23/2009 E1.00 INCH RILEY KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:12 AM CDT | High Wind Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 9 hr |
| Mar 23, 4:01 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 44 min |
| Mar 23, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Ottawa | 28 min |
| Mar 23, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 39 min |
| Mar 23, 5:06 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 39 min |
| Mar 23, 5:16 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie | 44 min |
| Mar 23, 5:19 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 26 min |
| Mar 23, 5:19 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie | 41 min |
| Mar 23, 5:27 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 48 min |
| Mar 23, 5:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 15 min |
| Mar 23, 6:06 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 39 min |
| Mar 23, 6:28 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| Mar 23, 6:33 PM CDT | Tornado Warning | TOP | Nemaha | 27 min |
| Mar 23, 6:43 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 23 min |
| Mar 23, 6:56 PM CDT | Severe Thunderstorm Warning | TOP | Riley | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.